A 25-year-old male asked:
Disclaimer

prilosec for about a year. think it caused magnesium deficiency(i have muscle cramps). ive heard mag deficiency can cause heart issues. get tested?

1 doctor answer
Dr. Jovita Anyanwu
29 years experience Internal Medicine
If you: Stopped taking the Prilosec can recheck your magnesium level in a week to 2 weeks. Will expect a return to normal. Diuretics can also reduce your magnesium level
Answered on Jan 18, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 25-year-old male asked:
Dr. Jovita Anyanwu
29 years experience Internal Medicine
Because : Low Magnesium is highly underreported and secondly low dose Prilosec with short term use is not strongly associated with low Magnesium
1
1 thank
A 24-year-old female asked:
Dr. Rodney Del Valle
A Verified Doctor answered
A US doctor answered Learn more
It's a critical: Mineral required for electrical stability of every cell in our body. Leg cramp, muscle twitches, weakness, nausea, fatigue. More severe mg def with ti ... Read More
1
1 thank
A 30-year-old male asked:
Dr. Behzad Pavri
34 years experience Cardiac Electrophysiology
Probably not : Although magnesium deficiency may exacerbate the problem, the propensity to have skipped beats is innate. As long as your heart is normal by echo, you ... Read More
3
3 thanks
A 34-year-old female asked:
Dr. Jack Rubin
47 years experience Nephrology and Dialysis
Potassium of 3.5: Although your potassium (k) of 3.5 meq/l is low, it is normal by lab standards. You should also have your doctor check your magnesium (m) level. A low ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month